Rachel

My dog has been drinking tons and tons of water lately. Now she is having accidents in the house daily.

She was treated for UTI. (Maybe need stronger antibiotic?)
Glucose came back negative.
Also has had few poopoo accidents as well.
Seemingly quick weight gain (1-2 month... feels like it happened overnight)

THANK YOU to all who answer!

- Lynn and her super dog Rachel!


Asked by Rachel on Mar 21st 2008 Tagged dogdrinkswaterexcessively in Health & Wellness
Report this question Get this question's RSS feed Send this question to a friend



Status

  • This question is closed.


Answers

Gray Dawn Treader

An increase in liquid intake could mean that something is wrong. You should see the vet right away!


Gray Dawn Treader answered on 3/21/08. Helpful? Yes/Helpful: No 1 Report this answer


♥Bonzi In Memory

Many dogs that suffer from UTI (urinary tract infection) are diabetic has your Vet check for this? Also check to see what antibiotic's the Vet gave her & research them to see if there are any adverse reactions that come with it.Ask your vet to do blood values to check his kidneys & liver to rule out other problems. Also I would ask him to retest the Glucose just becasue of all the water she is drinking.


♥Bonzi In Memory answered on 3/21/08. Helpful? Yes/Helpful: No 1 Report this answer


Jack

Does she seem as though she's slowing down or acting more serious lately?

I would also have her Glucose re-tested just to be sure and also ask the vet about her pancreas. The pancreas produces insulin and sometimes when a dog is on medication or getting older or has some other issues, even like an infection, it can cause pancreatic trouble. So can getting too many table scraps. Usually, though, the dog would be acting a bit sick, but sometimes the signs can be hard to pick up on.

The UTI could be to blame, but it could also be a symptom of a different problem. The weight gain is also indicative of an underlying problem with the metabolic system, too. Usually, dogs lose weight, but some gain.

The #2 accidents can be related to the antibiotics as they cause stomach upset and frequent or loose stools.

Hope you get to the bottom of things and Rachel is better, soon!


Jack answered on 3/22/08. Helpful? Yes/Helpful: No 1 Report this answer


Guest

I had this same thing happen with one of my cats...It was CRF (chronic renal failure)...I don't know if this is common is dogs too.
But my cat lost, not gained weight.


Member 73926 answered on 3/22/08. Helpful? Yes/Helpful: No 1 Report this answer